Alert archive / Georgia / Freeze Warnings in 2007

Freeze Warning 1, NWS Tallahassee, FL

January 28, 20074 counties in Florida; 19 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Jan 28, 2007, 3:27 PM CST for 4 counties in Florida; 19 counties in Georgia; 5 counties in Alabama. It took effect at Jan 29, 2007, 4:00 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2007, 3:27 PM CST (21:27 UTC)
In effect from
Jan 29, 2007, 4:00 AM CST
Expired
Jan 29, 2007, 6:00 AM CST
In force
2 hr
Issued by
NWS Tallahassee, FL
All 28 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -255 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-255 m²/s²
0-3 km storm-relative helicity
-87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 28, 1:45 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 28, 1:45 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EST SUN JAN 28 2007

...NOTICEABLY COLDER AND DRIER NEXT FEW DAYS...

.SYNOPSIS...
PARTLY SUNNY ACROSS LOCAL AREA WITH LINGERING CIGS 2-3K. WINDS
GENERALLY 10-15 MPH WITH GUSTS TO 20 MPH.

.AT UPPER LEVELS...
LOOKING AT THE BIG PIX...LARGE LOW OFF CALIFORNIA COAST SHOULD
RETROGRADE TONIGHT TO SRN CA COAST ON MONDAY FINALLY HELPING TO
BREAK DOWN UPPER RIDGE/REX BLOCK OVER NE PACIFIC. FURTHER
DOWNSTREAM...BROAD TROUGH CENTERED OVER ERN MISS VALLEY WITH LOW SE
OF HUDSON BAY. SATELLITE SHOWS STRONG NRN STREAM SHORTWAVE ACROSS
NRN GREAT LAKES TO DROP SE TO APPALACHIANS TONIGHT AND THEN EWD TO
MID-ATLC COAST BY 12Z MONDAY HELPING TO DEFINE TROUGH. ON
MONDAY...ANOTHER STRONG SHORT WAVE DIVES S OVER NRN PLAINS AND THEN
SWINGS AROUND BASE OF HUDSON BAY LOW THRU EARLY TUES. IN SRN
STREAM...STREAM SHORT WAVE THAT IMPACTED OVERNIGHT WX HAS NOW EXITED
WELL E FROM OUR FORECAST AREA.

.AT LOWER LEVELS...
SURFACE OBS...SATELLITE AND MSAS SHOW THAT LOW RESPONSIBLE FOR LAST
NIGHTS RAIN NOW DEEPENING E OF CHARLESTON SC WITH TRAILING COLD
FRONT RACING SWWD ACROSS SRN FLA SWWD INTO SE GULF. THIS FRONT
MARKS BOUNDARY BETWEEN AMPLE AND DEFICIENT LOW LEVEL MOISTURE. LOW
WILL CONTINUE TO MOVE NE INTO ATLC WITH FRONT DROPPING SEWD ACROSS
FL PENINSULA REST OF TODAY. ANOTHER LOW DELMARVA REGION WITH
SECONDARY REINFORCING ARCTIC FRONT EXTENDING SWWD THRU ERN GA...SE
ALA...ALA/FL COAST INTO GULF. THIS BOUNDARY WILL RACE ACROSS LOCAL
CWA REST OF THIS AFTN AND EVENING AND MARKS THE BACK EDGE OF LOWER
CLOUDS. IT ALSO TRULY MARKS THE DIVISION BETWEEN COOL AND VERY
COLD/DRY AIR. THIS NOTED IN AIR MASS CONTRAST ABOVE WITH AIRMASS 3-6
DEGREES COOLER AND LITTLE CHANGE IN DEW POINTS JUST AHEAD OF
REINFORCING BOUNDARY. MEANWHILE...THE AIRMASS JUST BEHIND
REINFORCING BOUNDARY IS 3-5 DEGREES COOLER AND 12 TO 15 DEGREES
DRIER THAN SAME TIME YESTERDAY.

FURTHER UPSTREAM...THE BIG ARCTIC HIGH OVER THE PLAINS WILL DROP S
TO ERN TX BY THIS EVENING AND THEN BUILD RAPIDLY E TO SRN MS/AL BY
12Z MON. COLD DOME OF HIGH PRESSURE THEN BUILDS ACROSS CWA. AIRMASS
UNDER ARCTIC HIGH I.E. IN ERN ARKANSAS IS RUNNING 20-30 DEGREES BOTH
COOLER AND DRIER THAN SAME TIME YESTERDAY AND THIS IS WHAT LOCAL
AREA WILL BEGIN TO EXPERIENCE TONIGHT. GFS40 TLH MODEL SOUNDING
REFLECTS ABOVE WITH 1.07 PWAT AT 06Z SUN...DOWN TO 0.57 AND 0.37
PWATS AT 12 SUN AND 00Z MON RESPECTIVELY...TO A BONE DRY 0.12 PWAT
06Z MON INCHING UP TO 0.24 AND 0.42 INCH PWATS 00Z TUES AND 12Z TUE
RESPECTIVELY.

&&

.SHORT TERM...TONIGHT THROUGH WED.
.TONIGHT...THE COMBINATION OF DEEPENING LOW OFF SC COAST AND STRONG
HIGH BUILDING OVER PLAINS WILL RESULT IN TIGHTENING GRADIENTS AND
BRISK AND LOCALLY GUSTY WINDS INTO THIS EVENING. WITH HIGH
JUST W OF CWA TONIGHT. COLDEST TEMPS ACROSS NW THIRD OF CWA WITH
HARD FREEZE EXPECTED. WITH CLEAR SKIES AND WINDS 5 TO 10 MPH
ADVECTIVE MORE THAN RADIATION TYPE FREEZE. THIS WILL BE THE FIRST
HARD FREEZE IN THIS AREA SINCE DEC 9. LOWS TONIGHT FROM LOW-MID 20S
NW THIRD TO MID-UPPER 20S SE THIRD CWA. WINDS SHOULD SUFFICIENTLY
SUBSIDE DURING PRE-DAWN HOURS SO WIND CHILLS NUMBERS SHOULD REMAIN
IN LOW-MID 20S MOST SITES. BLEND OF MAV/NGM INCLUDING BIAS PLOTS
EMPLOYED.

.MONDAY...SHOULD BE A DRY AND CHILLY DAY BY FL STANDARDS WITH MOST
AREAS TOPPING OUT NEAR 50. THE GOOD NEWS IS THE WINDS WILL BE LIGHT.
AS THE HIGH MOVES EWD MONDAY NIGHT TO OVER ERN CWA...LOW LEVEL WINDS
WILL BEGIN TO VEER AROUND TO ONSHORE PLUS CIRRUS CLOUDS WILL BEGIN
INVADING THE SKY FROM THE W WELL AHEAD OF THE NEXT SYSTEM. TEMPS MAX
OUT IN LOW 50S. THE MIN TEMP PATTERN SHOULD REVERSE WITH THE COLDEST
TEMPS OVER THE SERN ZONES. MANY PARTS OF S CENTRAL GA AND THE FL BIG
BEND CAN THEN EXPECT A HARD FREEZE WITH TEMPS LOW-MID 20S. TEMPS
TOMORROW NIGHT WILL BE AROUND FIVE DEGREES WARMER OVER THE NWRN
ZONES, ALTHOUGH A LIGHT FREEZE IS STILL EXPECTED THERE WITH LOWS
25-30. BY 12Z TUE...HIGH WILL BE E OF CWA WITH FURTHER VEERING OF
WINDS...A SMALL INCREASE IN LOW LEVEL MOISTURE AND AND INCREASING
CIRRUS FROM W-E.

TUESDAY AND WEDNESDAY...NEXT LOW PRESSURE DEVELOPS OFF THE S TX
COAST ON TUE AND MOVES E/NE ALONG GULF BRINGING A SLIGHT CHANCE FOR
RAIN TO MOST OF THE AREA. LOWS REBOUNDS TO MID 30S. HIGHS IN MID 50S
ON TUESDAY. IF ALL GOES IN SYNC WILL NOT DISCOUNT MIXED
PRECIP...ESPECIALLY NW THIRD OF CWA. GFS WET BULB AND 850 MB TEMPS
SUPPORT THIS BUT CONFIDENCE LOW SO WILL NOT ADVERTISE.

NON-ROUTINE PRODUCTS...
1)HARD FREEZE WATCH FOR SE ALA/INLAND FL PANHANDLE AND SW GA
UPGRADED TO WARNING. HARD FREEZE WATCH ISSUED FOR DAY 2 FOR PARTS OF
S/CNTRL GA AND ALL OF FLA BIG BEND.
2)SMALL CRAFT ADVISORIES...FOR BOTH NEARSHORE AND OFFSHORE WATERS
(SEE BELOW)
3)FIRE WEATHER WATCH FOR FL AND GA ZONES FOR TOMORROW HAS BEEN
UPGRADED TO A WARNING). FIRE WX WATCH FOR TUES SAME AREA.

&&

LONG TERM...TUE NIGHT THROUGH SUN.
THE GFS CONTINUES TO SHOW LIGHT PRECIP OVERRUNNING THE AREA WELL
AHEAD OF THE GULF LOW TUE NIGHT WHILE A REINFORCING SHOT OF COLD AND
DRY AIR ARRIVES AT LOWER LEVELS. IF THIS WERE A PERFECT PROGNOSES,
WE WOULD NEED TO FORECAST NON LIQUID PRECIPITATION OVER PARTS OF THE
AREA. WHILE THE GFS HAS BEEN SHOWING THIS SCENARIO TO VARYING
DEGREES FOR AT LEAST 5 MODEL RUNS NOW, IT IS NOT SUPPORTED BY THE
NAM, WHICH IS NOT AS COLD OR AS QUICK TO BRING THE MOISTURE EWD. IN
ADDITION, THE PRECIP AND SUFFICIENTLY COLD AIR INTERSECT OVER A
FAIRLY NARROW AREA. WE LOWERED THE MAV/MEX POPS AND APPLIED THE
30-DAY BIAS CORRECTION TO THE MEX TEMPS TO ARRIVE AT OUR ALL-RAIN
FORECAST. STILL, THIS WILL NEED TO BE WATCHED. THIS SYSTEM IS NOT
EXPECTED TO BE AS STRONG AS THE CURRENT ONE AS IT WILL NOT HAVE AS
GENEROUS UPPER SUPPORT, AT LEAST INITIALLY. POPS WILL GRADUALLY
INCREASE ACROSS THE AREA FROM WED THROUGH FRI. THIS LOW LOOKS TO
TAKE A MORE NLY TRACK THAN THE CURRENT ONE, WHICH WILL PUT MUCH OF
THE AREA IN THE WARM SECTOR COME FRI. WE THEREFORE MENTION TS IN THE
FORECAST AT THIS TIME. IF THIS TIMING HOLDS UP, WE SHOULD DRY OUT
FOR THE WEEKEND.

&&

.MARINE...TONIGHT THROUGH WED.
ALTHOUGH...MID AFTERNOON WINDS/SEAS ONLY BORDERLINE SCA...THE
GRADIENT BETWEEN THE DEPARTING LOW AND ARCTIC HIGH WILL GENERATE
INCREASING WINDS/SEAS AND ADVISORY CONDITIONS THROUGH MON MORNING
OFFSHORE AND FROM THIS AFTERNOON UNTIL LATE EVENING ACROSS
THE NEAR SHORE LEGS. WINDS AND SEAS WILL THEN QUICKLY SUBSIDE AS THE
HIGH BUILDS OVERHEAD, INCREASING ONCE AGAIN IN SELY FLOW AHEAD OF
THE NEXT LOW PRESSURE SYSTEM ON THU.

&&

.AVIATION...REMNANT LOW LEVEL MOISTURE IN THE WAKE OF THE FRONT WILL
ALLOW CIGS TO REMAIN IN THE MVFR/IFR CATEGORY MAINLY OVER KVLD AND
KPFN THRU MID MORNING. EXPECT CIGS TO THEN RETURN TO VFR AROUND
MID/LATE MORNING AS DRIER AIR AND GUSTY WINDS FILTER INTO THE AREA.
LATEST IR IMAGERY THIS MORNING SHOWS THE BACK EDGE OF THIS
LOW LEVEL MOISTURE EXTENDING SWWD FROM ATLANTA THRU MONTGOMERY TO
NEW ORLEANS AND BEYOND. AS THIS BOUNDARY SWEEPS ACROSS THE AREA AND
HIGH PRESSURE FROM THE WEST SHIFTS EAST CLEARING SKIES AND VFR
CONDITIONS WILL PREVAIL AT ALL TERMINALS. THE GUSTY WINDS SHOULD
DIMINISH TO AROUND 10 KTS THIS EVENING.

&&

.FIRE WEATHER...IN WAKE OF REINFORCING BOUNDARY....VERY DRY AIRMASS
NEXT FEW DAYS. RED FLAG TOMORROW AND FIRE WX WATCH TUES ALL FLA/GA
ZONES.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING LATE TONIGHT ALL ZONES.
GA...HARD FREEZE WARNING LATE TONIGHT GAZ120>131-142>146-
     155-156.
     FIRE WX WARNING MON MORNING THROUGH MON AFTN ALL ZONES.
     HARD FREEZE WATCH MONDAY NIGHT GAZ147-148-157>161.
     FIRE WX WATCH TUES AFTN.
FL...HARD FREEZE WARNING TONIGHT FLZ07-09>11.
     FIRE WX WARNING FROM MON MORNING THROUGH MON EVE ALL ZONES.
     HARD FREEZE WATCH MONDAY NIGHT FLZ008-012>019-026>029-034
     FIRE WX WATCH TUES AFTN.
GM...SCA NEAR SHORE LEGS 18Z TODAY UNTIL 06Z MON.
     SCA OFFSHORE LEGS UNTIL 12Z MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  26  52  20 51/  00  00  05  20
PANAMA CITY  30  53  33 59/  00  00  10  20
DOTHAN       25  52  28 56/  00  00  10  10
ALBANY       25  51  31 55/  00  00  10  10
VALDOSTA     29  51  23 53/  00  00  10  10
CROSS CITY   26  53  25 58/  00  00  10  10

AVIATION/FIRE WX...GIBBS
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Jan 28, 4:43 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 AM EST SUN JAN 28 2007

...LAKE WIND ADVISORY TODAY EVERYWHERE...
...HARD FREEZE WATCH TONIGHT FOR SOUTHEAST ALABAMA...SOUTHWEST
GEORGIA AND INLAND PORTIONS OF THE FLORIDA PANHANDLE...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-291100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
543 AM EST SUN JAN 28 2007 /443 AM CST SUN JAN 28 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF
MEXICO.

.DAY ONE...TODAY AND TONIGHT...
WINDS WILL BE GUSTY OUT OF THE NORTHWEST IN THE WAKE OF A
DEPARTING LOW PRESSURE SYSTEM. BY AFTERNOON...AN ARCTIC FRONT WILL
BE CROSSING THE AREA FURTHER INCREASING WINDS. BOATERS ON AREA
LAKES CAN EXPECT SUSTAINED WINDS OF 15 TO 20 MPH WITH FREQUENT
GUSTS TO 25 MPH. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING
IN THIS MUCH WIND...ESPECIALLY ON THE LARGER LAKES SUCH AS
TALQUIN...SEMINOLE AND WALTER F. GEORGE. MARINERS WILL ENCOUNTER
SMALL CRAFT ADVISORY CONDITIONS ON THE GULF OF MEXICO TODAY AND
THESE CONDITIONS WILL PERSIST INTO TONIGHT. TEMPERATURES WILL
PLUMMET BEHIND THE ARCTIC FRONT AND A FREEZE IS EXPECTED ALL THE
WAY TO THE COAST. SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...PORTIONS
OF SOUTH CENTRAL GEORGIA AND INLAND PORTIONS OF THE FLORIDA
PANHANDLE WILL GET A HARD FREEZE TONIGHT...WHICH COULD KILL CROPS
AND OTHER SENSITIVE VEGETATION. FREEZE DURATIONS WILL BE AS LONG
AS 8 TO 10 HOURS IN THE WATCH AREA...ABOUT FIVE HOURS IN THE
FLORIDA BIG BEND...AND AN HOUR OR TWO AT THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
VERY DRY CONDITIONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES
THAT IGNITE ON MONDAY. MONDAY NIGHT WILL BE ANOTHER COLD ONE WITH
THE COLDEST TEMPERATURES OVER SOUTH CENTRAL GEORGIA AND THE
FLORIDA BIG BEND...WHERE A HARD FREEZE IS EXPECTED. A DEVELOPING
LOW PRESSURE SYSTEM OVER THE WESTERN GULF OF MEXICO WILL RETURN
LOW RAIN CHANCES TO THE FORECAST AS EARLY AS TUESDAY NIGHT...WITH
THE BEST CHANCE FOR RAIN COMING ON FRIDAY. THUNDERSTORMS WILL
ACCOMPANY THIS NEXT SYSTEM ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 9:52 PM CSTSpecial Marine WarningTAE53 min
Jan 28, 2:56 AM CSTFreeze WatchTAEHolmes, Jackson, Walton, Washington13 hr
Jan 28, 2:56 AM CSTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more13 hr
Jan 28, 2:05 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
Jan 28, 2:05 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr
Jan 28, 3:27 PM CSTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 7 more15 hr

Nearby

Freeze Warnings in Georgia, 2007Freeze Warnings in Alabama, 2007Freeze Warnings in Florida, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.